View Full Version : Can chemotherapy affect hair growth?

08-15-2016, 02:20 AM
Chemotherapy can cause hair cells to stop dividing, resulting in hair loss.

In some cases patients lose as much as 90% of their scalp hair, others lose none. Sometimes this hair grows back when the cancer treatment ends, sometimes it doesn't. Common chemotherapy drugs that can hair loss include methotrexate, cyclophosohamide, bleomycin, doxorubicin, mitomycin, cytarabine, vinblastine and vincristine.

In many cases, hair begins to grow back two to three months after chemotherapy is over. New hair may be different than it used to be in terms of texture, thickness and color. Itís common for hair to grow back finer, curlier and grayer than it was before.

10-06-2016, 11:27 PM
Yes, By chemotherapy will defiantly lose hair cells.

Rashid Rashid, MD, PhD
10-08-2016, 03:42 AM
Yes, you can get permanent or temporary hair loss, color change, and texture change. Our team published a peer-reviewed manuscript on this topic. https://www.ncbi.nlm.nih.gov/pubmed/22178150